Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 241, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2006, 1:06 PM MDT for Arthur County, Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 1:06 PM MDT (19:06 UTC)
- Expired
- Aug 12, 2006, 1:45 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 121906
SVRLBF
NEC005-075-121945-
/O.NEW.KLBF.SV.W.0241.060812T1906Z-060812T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 PM MDT SAT AUG 12 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 145 PM MDT
* AT 103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES WEST OF JENSEN LAKE...OR ABOUT 17 MILES
NORTHWEST OF ARTHUR...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SWEDE LAKE BY 130 PM MDT...
HYANNIS AND 8 MILES SOUTHEAST OF ASHBY BY 145 PM MDT...
LAT...LON 4201 10199 4178 10203 4175 10198 4148 10193
4203 10146 4207 10199
$$
132 follow-up statements
000
WWUS53 KLBF 121924
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT SAT AUG 12 2006
NEC005-075-121945-
/O.CON.KLBF.SV.W.0241.000000T0000Z-060812T1945Z/
ARTHUR NE-GRANT NE-
125 PM MDT SAT AUG 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR GRANT AND NORTHWESTERN ARTHUR COUNTIES...
AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SWEDE LAKE...OR ABOUT 17
MILES NORTHWEST OF ARTHUR...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF SWEDE LAKE BY 130 PM MDT...
7 MILES NORTHWEST OF HIGHWAY 61 MILE MARKER 140 BY 135 PM MDT...
HIGHWAY 61 MILE MARKER 150...6 MILES SOUTH OF HYANNIS...7 MILES
WEST OF PRATT LAKE AND 8 MILES NORTHWEST OF SPRING VALLEY LAKE BY
145 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4201 10199 4178 10203 4175 10198 4148 10193
4203 10146 4207 10199
$$
13000
WWUS53 KLBF 121945
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT SAT AUG 12 2006
NEC005-075-121954-
/O.EXP.KLBF.SV.W.0241.000000T0000Z-060812T1945Z/
ARTHUR NE-GRANT NE-
144 PM MDT SAT AUG 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND NORTHWESTERN ARTHUR
COUNTIES EXPIRES AT 145 PM MDT...
THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAS DROPPED BELOW
SEVERE LIMITS AND AT THE MOMENT NO LONGER POSES A THREAT. ADDITIONAL
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS WESTERN NEBRASKA
THROUGH THE EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4201 10199 4178 10203 4175 10198 4148 10193
4203 10146 4207 10199
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:33 AM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Aug 12, 1:33 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 233 AM CDT SAT AUG 12 2006 .SYNOPSIS... SURFACE TROUGH RESIDES ALONG THE NEBRASKA/WYOMING LINE. THE EASTERN 2/3 OF THE CWA WITH DEWPOINTS IN THE 60S. WATER VAPOR IMAGERY SHOWS UPPER TROUGH OVER THE NORTHWESTERN STATES WITH SUBTROPICAL MOISTURE ADVECTING NORTHEAST INTO NEBRASKA FROM THE SOUTHWEST. && .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO INITIATE THIS AFTERNOON ACROSS THE WESTERN ZONES AND SLOWLY WORK EAST. SEVERE WEATHER IS ANTICIPATED. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. EASTWARD EXTENT OF CONVECTION IS UNCERTAIN...BUT HAVE SIDED CLOSER TO A FARTHER EAST NAM SOLUTION. IT WILL BE HOT AND WINDY AHEAD OF THE CONVECTION. POSITION OF THE COLD FRONT FOR SUNDAY WILL DEPEND ON THE ACTIVITY OVERNIGHT. A NAM WEIGHTED FORECAST SUGGESTS KEEPING CONVECTION CHANCES EAST OF THE CWA SUNDAY AFTERNOON. WILL HOLD OFF BEFORE DRASTICALLY DROPPING POPS AND STAY MORE INLINE WITH THE GFS. ANY DAYTIME AND EVENING ACTIVITY WILL LIKELY BE SEVERE AGAIN. RAIN ENDS FROM NORTH TO SOUTH OVERNIGHT SUNDAY...LEADING TO AN EXPECTED MAINLY DRY PERIOD THROUGH THE EXTENDED. TEMPERATURES MONDAY NEAR 80...OTHERWISE SEASONABLE TEMPS IN THE UPPER 80S TO NEAR 90. NEXT CHANCES FOR MORE WIDESPREAD AND ORGANIZED RAINFALL LOOK TO BE WEDNESDAY NIGHT WITH WAA ALOFT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Aug 12, 4:49 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 549 AM CDT SAT AUG 12 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-131100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 549 AM CDT SAT AUG 12 2006 /449 AM MDT SAT AUG 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ACTIVE DAY IS EXPECTED WITH SCATTERED SEVERE THUNDERSTORMS PRODUCING WIND DAMAGE...LARGE HAIL AND ISOLATED TORNADOES. A COLD FRONT WILL DRIFT SLOWLY SOUTH AND BE THE FOCUS FOR STORM DEVELOPMENT. SEVERE THUNDERSTORM ACTIVITY COULD BEGIN AROUND 3 OR 4 PM THIS AFTERNOON AND CONTINUE OVERNIGHT. STORMS WILL INITIATE LATE THIS AFTERNOON ACROSS NORTHWEST NEBRASKA AND SPREAD VERY SLOWLY EAST AND SOUTH THROUGHOUT THE EVENING AND OVERNIGHT. THE ATMOSPHERE WILL BE VERY MOIST ALMOST TROPICAL SO RAINFALL RATES NEAR 4 INCHES PER HOUR ARE LIKELY WITH STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON...PARTS OF SOUTHWEST AND CENTRAL NEBRASKA COULD EXPERIENCE SEVERE THUNDERSTORMS IF THE COLD FRONT BECOMES STATIONARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:12 PM MDT | Tornado Warning | LBF | Cherry | 33 min |
| Aug 11, 6:37 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 53 min |
| Aug 11, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 63 min |
| Aug 11, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
| Aug 11, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 11, 7:43 PM MDT | Tornado Warning | LBF | Cherry | 32 min |
| Aug 11, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 62 min |
| Aug 11, 8:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.